MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Ventricular Fibrillation (2130)
Date of Event 09/22/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical inc.For investigation therefore, no investigation can be performed.Based on the reported event, the patient was already having chest pain and was in complete heart block (chb) when she presented to the emergency room and then to the cath lab.The patient was given atropine upon arrival at the hospital.During the ivl treatment, the patient experienced ventricular fibrillation (vfib).The patient was provided shock and sinus rhythm returned to normal.Prior to the patient being off the table, the patient coded multiple times.An impella was inserted and subsequently, the ivl treatment was ultimately successful.The patient was transferred to the icu but expired later that evening.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that a patient presented to the emergency room with chest pain and was in complete heart block (chb).The patient was given atropine upon arrival at the hospital.The patient was transferred to the cath lab with normal sinus rhythm with stable vital signs and then underwent a percutaneous coronary intervention (pci) procedure.The physician identified a blockage in the right coronary artery (rca) and predilated it with a non-complaint (nc) balloon, however the physician was unable to pass a stent.The physician requested a shockwave c2 coronary intravascular lithotripsy (ivl) catheter.Accordingly, the balloon delivered several cycles, however during the last cycle of pulses, the patient went into ventricular fibrillation (vfib).The patient was shocked with a defibrillator and heartbeat returned to normal sinus rhythm.At that point, the calcium had been modified enough by the ivl and a stent was able to be advanced to the lesion and was subsequently deployed.After post dilatation of the stent, the procedure was ultimately completed.The patient was transferred off the table however, the patient coded again before leaving the cath lab.The patient was shocked once again and returned to the table.The physician determined that the posterior descending artery (pda) branch off the rca was stumped off.Furthermore, the patient was reported to have coded several more times while the physician attempted to reopen the pda branch.The procedure was ultimately successful and an impella was placed to allow for hemodynamic stability and a temporary pacemaker was also inserted.The patient was transferred to the intensive care unit (icu) from the cath lab, but the patient expired later that evening.
 
Additional Manufacturer Narrative
See correction to d4: udi.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17876611
Report Number3015053858-2023-00060
Device Sequence Number17243647
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(01)A230113D
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA230113D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATROPINE - ENTOD PHARMACEUTICALS LTD.; DEFIBRILLATOR - UNKNOWN MANUFACTURER; IMPELLA PERCUTANEOUS VENTRICULAR ASSIST DEVICE; NON-COMPLIANT BALLOONS - UNKNOWN MANUFACTURER; PACEMAKER - UNKNOWN MANUFACTURER; STENT - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityHispanic
Patient RaceWhite